Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Fort Worth, TX

April 9, 20115 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Apr 9, 2011, 3:25 PM CDT for 5 counties in Texas. It took effect at Apr 10, 2011, 11:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2011, 3:25 PM CDT (20:25 UTC)
In effect from
Apr 10, 2011, 11:00 AM CDT
Expired
Apr 10, 2011, 2:41 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX

Counties Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 106 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-716 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS84 KFWD 092025
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SAT APR 9 2011

TXZ102-116-117-129>132-141-092130-
/O.CAN.KFWD.FW.A.0007.110410T1800Z-110411T0200Z/
WISE-PALO PINTO-PARKER-EASTLAND-ERATH-HOOD-SOMERVELL-COMANCHE-
325 PM CDT SAT APR 9 2011

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE FIRE
WEATHER WATCH FOR PORTIONS OF NORTH TEXAS.

$$

TXZ091-100-101-115-100500-
/O.UPG.KFWD.FW.A.0007.110410T1800Z-110411T0200Z/
/O.NEW.KFWD.FW.W.0011.110410T2000Z-110411T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-
325 PM CDT SAT APR 9 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 7 PM CDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS DURING
THE DAY SUNDAY. THIS WILL LEAD TO STRONG WINDS AT THE SURFACE AND
A DRYLINE MOVING INTO THE WESTERN COUNTIES OF NORTH TEXAS.
HUMIDITY VALUES WILL DROP TO 15 TO 20 PERCENT DURING THE AFTERNOON
HOURS WITH WEST-SOUTHWEST WINDS AROUND 20 MPH. THESE CONDITIONS
WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

DUNN
4 follow-up statements
467 
WWUS84 KFWD 100432
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT SAT APR 9 2011

TXZ091-100-101-115-101300-
/O.CON.KFWD.FW.W.0011.110410T2000Z-110411T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-
1132 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 7 PM CDT
SUNDAY...

A STRONG STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS DURING
THE DAY SUNDAY. THIS WILL LEAD TO STRONG WINDS AT THE SURFACE AND
A DRYLINE MOVING INTO THE WESTERN COUNTIES OF NORTH TEXAS.
HUMIDITY VALUES WILL DROP TO 15 TO 20 PERCENT DURING THE
AFTERNOON HOURS WITH WEST SOUTHWEST WINDS AROUND 20 MPH. THESE
CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
476 
WWUS84 KFWD 100949
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
449 AM CDT SUN APR 10 2011

TXZ116-101700-
/O.EXB.KFWD.FW.W.0011.110410T1600Z-110411T0000Z/
PALO PINTO-
449 AM CDT SUN APR 10 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

A STRONG STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS DURING
THE DAY TODAY. THIS WILL LEAD TO STRONG WINDS AT THE SURFACE AND A
DRYLINE MOVING INTO THE WESTERN COUNTIES OF NORTH TEXAS. THE
DRYLINE WILL BEGIN MOVING INTO NORTH TEXAS THIS MORNING. HUMIDITY
VALUES WILL DROP INTO THE TEENS LATE THIS MORNING AND THIS
AFTERNOON WITH WEST SOUTHWEST WINDS AROUND 20 MPH. THESE
CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ091-100-101-115-101700-
/O.EXT.KFWD.FW.W.0011.110410T1600Z-110411T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-
449 AM CDT SUN APR 10 2011

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

A STRONG STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS DURING
THE DAY TODAY. THIS WILL LEAD TO STRONG WINDS AT THE SURFACE AND A
DRYLINE MOVING INTO THE WESTERN COUNTIES OF NORTH TEXAS. THE
DRYLINE WILL BEGIN MOVING INTO NORTH TEXAS THIS MORNING. HUMIDITY
VALUES WILL DROP INTO THE TEENS LATE THIS MORNING AND THIS
AFTERNOON WITH WEST SOUTHWEST WINDS AROUND 20 MPH. THESE
CONDITIONS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

82/JLD
666 
WWUS84 KFWD 101643
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 AM CDT SUN APR 10 2011

TXZ091-100-101-115-116-110000-
/O.CON.KFWD.FW.W.0011.000000T0000Z-110411T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-
1143 AM CDT SUN APR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR MONTAGUE...YOUNG...JACK...STEPHENS AND PALO PINTO COUTNIES.

A DRYLINE WILL MOVE INTO THE WESTERN COUNTIES OF NORTH TEXAS THIS
AFTERNOON. HUMIDITY VALUES WILL DROP INTO THE TEENS BEHIND IT WITH
WEST WINDS AROUND 15 TO 25 MPH WITH HIGHER GUSTS. THESE CONDITIONS
WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$


92
541 
WWUS84 KFWD 101941
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT SUN APR 10 2011

TXZ091-100-101-115-116-102045-
/O.CAN.KFWD.FW.W.0011.000000T0000Z-110411T0000Z/
MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-
241 PM CDT SUN APR 10 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED
FLAG WARNING. 

WIND SPEEDS WILL GENERALLY REMAIN 10 TO 20 MPH OUT OF THE WEST
THROUGH THE EARLY EVENING HOURS WITH HUMIDITY VALUES AROUND 25
PERCENT.

$$

DUNN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 9, 3:16 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 9, 3:16 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SAT APR 9 2011

.DISCUSSION...
UPPER LEVEL TROUGH MOVES EAST THROUGH THE INTER-MOUNTAIN WEST
OVERNIGHT...BUT PRIMARY SURFACE LOW WILL BE WELL REMOVED FROM THE
REGION AND TRACK ACROSS THE NORTHERN PLAINS. BREEZY SOUTH WINDS
WILL CONTINUE TONIGHT AND TOMORROW MORNING...BUT WITH THE BEST
DYNAMICS SO FAR NORTH...THE DRY LINE WILL LOSE ITS PUSH DURING THE
DAY TOMORROW AND BECOME DRAPED ACROSS THE CWA FROM ROUGHLY SHERMAN
TO FORT WORTH TO GOLDTHWAITE BY SUNSET. WESTERLY WINDS BEHIND THE
DRY LINE ALSO WILL NOT BE TOO STRONG AND JUST THE FAR NORTHWEST
COUNTIES WILL FLIRT WITH RED FLAG CONDITIONS AND THE SOUTHEASTERN
PART OF THE FIRE WEATHER WATCH HAS BEEN DISCONTINUED.

CONVECTION SHOULD DEVELOP ALONG THE DRY LINE BY LATE AFTERNOON AND
ESPECIALLY SUNDAY EVENING AS CIN ERODES DUE TO DYNAMIC LIFTING
FROM THE APPROACHING LONGWAVE TROUGH. BEST POPS WILL BE GENERALLY
EAST OF I-35 SUNDAY EVENING WHERE MOISTURE WILL BE DEEPER AND MORE
FAVORABLE FOR WEAKLY FORCED CONVECTION TO SURVIVE STRONGLY SHEARED
DEEP LAYER ENVIRONMENT. ALTHOUGH LAPSE RATES INITIALLY WILL BE
FAIRLY STEEP...THEY WILL BECOME LESS UNSTABLE DURING THE DAY DUE
TO DYNAMIC LIFTING OF THE CAP/VERY WARM AIR NEAR 850MB. CAPES WILL
RUN 1000-2000J/KG ACROSS THE AREA...BUT MODEL SOUNDINGS ARE
INDICATING PRIMARILY THIN CAPE PROFILES BELOW 600MB WITH THE
BETTER BUOYANCY OCCURRING UP HIGH. THIS SHOULD LIMIT POTENTIAL FOR
SIGNIFICANT SEVERE WEATHER...WITH THIS EVENT HAVING THE POTENTIAL
DAMAGING WINDS AND HAIL UP TO 1.5 INCH OR SO.

NAM/GFS BOTH ARE INDICATING SOME HIGH LEVEL MOISTURE AND
INSTABILITY NEAR 600 MB BEHIND THE DRY LINE SUNDAY NIGHT...WHILE
THE NAM IS THE ONLY MODEL THAT SHOWS QPF WITH THIS. FRONTOGENESIS
SIGNATURE NEAR 700 MB WITH MAIN UPPER TROUGH SUGGESTS THAT MID
LEVEL CLOUDS AND PERHAPS SOME SPRINKLES ARE PLAUSIBLE SUNDAY
NIGHT. LOWS SUNDAY NIGHT ARE TRICKY BECAUSE IF CLOUDS DO NOT
DEVELOP WE WILL RADIATE OUT MUCH MORE. UPPER TROUGH MOVES THROUGH
BY MONDAY AND EXPECT SUNNY SKIES TO DOMINATE WITH TEMPS SLIGHTLY
COOLER FOR HIGHS. SURFACE HIGH WILL BE OVER NORTH TEXAS MONDAY
NIGHT AND DRY AIR WILL ALLOW FOR EXCEPTIONAL RADIATIONAL COOLING.

WINDS SWING BACK TO THE SOUTHEAST ON TUESDAY BUT WILL REMAIN
LIGHT FOR CONTINUED NICE WEATHER. NEXT UPPER SYSTEM WILL MOVE
INTO THE PLAINS AROUND MIDWEEK AND SOUTH WINDS WILL BECOME BREEZY
AGAIN BY WEDNESDAY WITH GULF MOISTURE RETURNING. THIS SYSTEM WILL
SEND ANOTHER DRY LINE THROUGH THE AREA THURSDAY...WITH LOW CHANCES
OF RAIN OCCURRING PRIMARILY EAST OF I-35 WHERE CAP WILL BE WEAKER
AND MOISTURE BETTER...AS HAS BEEN THE THEME FOR MUCH OF THIS
SPRING. QUIET AND SEASONABLE WEATHER EXPECTED FRIDAY AND SATURDAY.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  87  57  78  53 /   5  20  30   0   0
WACO, TX              71  87  58  81  48 /   5  20  40   0   0
PARIS, TX             69  85  58  75  46 /   5  20  50   5   0
DENTON, TX            70  88  53  78  46 /   5  20  20   0   0
MCKINNEY, TX          69  86  57  77  44 /   5  20  30   0   0
DALLAS, TX            71  87  59  77  54 /   5  20  30   0   0
TERRELL, TX           70  85  58  79  48 /   5  20  40   0   0
CORSICANA, TX         69  86  60  80  49 /   5  10  50   5   0
TEMPLE, TX            70  87  58  83  48 /   5  20  40   0   0
MINERAL WELLS, TX     68  90  51  79  45 /   5  10  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ091>095-102>107-
117>123-130>135-141>148-156>162-174-175.

RED FLAG WARNING FROM 3 PM TO 7 PM CDT SUNDAY FOR TXZ091-100-101-
115.

&&
Hazardous weather outlook, Apr 9, 10:00 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 AM CDT SAT APR 9 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1000 AM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH THIS
AFTERNOON. SOUTH WINDS OF 20 TO 30 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON
SUNDAY AND SUNDAY EVENING AS A COLD FRONT MOVES THROUGH. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE EAST OF INTERSTATE 35
SUNDAY AFTERNOON AND EVENING.

A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF NORTH TEXAS WEST
OF A BOWIE TO GRANBURY TO COMANCHE LINE FOR SUNDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT ACROSS THE EASTERN TWO-THIRDS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:33 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 35 more14 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.